Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: My roller coaster ride with SSRI's bleauberry

Posted by Bob on February 23, 2010, at 19:15:20

In reply to Re: My roller coaster ride with SSRI's, posted by bleauberry on February 23, 2010, at 18:50:34

> In the short term...when they work...ssris can save people. In the longrun, almost every story turns out like yours. With a whole array of bizarre biological changes that truly make the treatment worse than the initial disease. That's what I've seen anyway. The stories of longterm ssri usage that are still positive after many years are very few.
>
> I can't help but think that it is all caused by such an imbalance of high serotonin from the drugs. Or maybe it is the reuptake blocking function itself that just screws up the whole natural flow of things. Or a combination of both. I don't know.
>
> I think it has only been in the last couple years that reports like yours are showing up more and more often. We know it's happening, but I think the academics, pharmaceutical executives, FDA and physicians turn a blind eye to it. After all, it would make them look pretty bad after all these years of pushing them like candy. Better to ignore it and keep stories like yours hidden from view.
>
> After about 12 years of paxil, prozac, zoloft, and lexapro, my story is similar to yours. I found the only way out was to abandon them and do something else that wasn't so imbalanced toward serotonin. The best I've found is Savella or Parnate or Amisulpride. I imagine a low dose of abilify stands a decent chance combined with just about any AD. My baseline without meds, after a torturous 3 month cleaning out, isn't really much worse than being on meds. Except for the good meds I mentioned, which actually do provide some life quality improvement.
>
> I don't think your symptoms are all to blame on aging hormone changes or dosage changes.
>
> If you are considering lexapro or celexa, I would say wrong move. They have no appreciable difference to anything you've already done. Believe it or not, a med strong on norepinephrine such as Savella, or a med strong on all the neuros, such as Parnate, can work a lot better on anxiety, panic, palpitations, than a pure ssri.
>
> The hard part for now is weathering the storm while you contemplate what to do, and weather it some more after you begin changing something. That's when temporary as-needed help can provide the stepping stones to get through it. Passionflower, valerian, xanax, lorazepam, and such.
>
> It sucks getting old and it sucks being on ssris past their welcome.
>
>


Once again Bleauberry, your insights are right on! I too have taken just about every SSRI known to man and have been chronically exposed to these drugs for more than 15 years now. I would have to say I wore out my welcome more than a decade ago, and so now every day is a struggle.

The 'syndrome' Michelle41 has developed is quite familiar to me. I have had extreme somatic difficulties and also have experienced mysterious cardiac effects to which I have absolutely no answers. I've had my thyroid checked many times and even had a Holt Heart Monitor test because I was concerned about the breathing problems and chest pain. Nothing has ever showed up as out of normal ranges, and believe me, over the years I've had quite a few work-ups.

I wouldn't be surprised in the least if what you posted about these problems showing up more and more in long term SSRI users turns out to be the truth. It is only since the late eighties to early nineties that people have been taking them in earnest and now the first cases of chronic exposure of a long duration are starting to show up. One part of me hopes that you are wrong about this, but if it were true it would go a long way to explaining all the terrible problems I'm having.

Bob

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:937748
URL: http://www.dr-bob.org/babble/20100216/msgs/937769.html